Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hypersurfaces in $\mathbb {R}^{d}$ and the variance
of exit times for Brownian motion

Authors: Kimberly K. J. Kinateder and Patrick McDonald
Journal: Proc. Amer. Math. Soc. 125 (1997), 2453-2462
MSC (1991): Primary 60J65, 58G32
MathSciNet review: 1401746
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the first exit time for Brownian motion from a smoothly bounded domain in Euclidean space, we define two natural functionals on the space of embedded, compact, oriented, unparametrized hypersurfaces in Euclidean space. We develop explicit formulas for the first variation of each of the functionals and characterize the critical points.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60J65, 58G32

Retrieve articles in all journals with MSC (1991): 60J65, 58G32

Additional Information

Kimberly K. J. Kinateder
Affiliation: Department of Mathematics and Statistics, Wright State University, Dayton, Ohio 45435-0001

Patrick McDonald
Affiliation: Department of Mathematics, University of South Florida, Sarasota, Florida

Keywords: Brownian motion, exit times, variance, variational calculus, free boundary problems
Received by editor(s): December 2, 1995
Received by editor(s) in revised form: March 5, 1996
Communicated by: Stanley Sawyer
Article copyright: © Copyright 1997 American Mathematical Society